Hail, Hitchcock
- When
- September 24, 4:31 PM MST
- Where
- Hitchcock County, Culbertson
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.233, -100.833
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Sep 24, 12:05 PM MST, 4 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 105 PM MDT SAT SEP 24 2005 .DISCUSSION...A COLD FRONT ENTERED THE NORTHWEST PORTION OF THE TRI-STATE AREA EARLY THIS MORNING AND IT CONTINUES TO MOVE VERY SLOWLY SOUTH AND EAST. BEHIND THE FRONT...TEMPERATURES HAVE HOVERED IN THE 70S. AHEAD OF THE COLD FRONT TEMPERATURES HAVE SOARED INTO THE UPPER 80S/LOWER 90S EARLY THIS AFTERNOON. THE PRIMARY CONCERN FOR TONIGHT IS PRECIPITATION CHANCES ACROSS THE NORTHERN PORTION OF THE TRI-STATE AREA. WITH THE FRONT SLIGHTLY FURTHER SOUTH THAN ADVERTISED BY GFS/NAM AND GOOD ISENTROPIC LIFT/MID LEVEL WAA OVERNIGHT...INCREASED POPS INTO THE CHANCE CATEGORY ACROSS THE NORTH CARRYING A SLIGHT CHANCE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA WHICH MAY REMAIN SOUTH OF THE FRONT THROUGH THE OVERNIGHT HOURS. ALSO INCLUDED A MENTION OF FOG ACROSS THE WEST/NORTHWEST LATE TONIGHT. SUNDAY...UPSTREAM OBSERVATIONS TODAY INDICATE WIDESPREAD STRATUS IN POST FRONTAL UPSLOPE REGIME...MANY LOCATIONS REMAIN IN THE UPPER 40S/LOWER 50S EARLY THIS AFTERNOON. AS THE MAIN MID/UPPER TROUGH MOVES EASTWARD TOMORROW...SURFACE HIGH PRESSURE WILL BUILD SOUTH ACROSS THE CENTRAL HIGH PLAINS. EXPECT INCREASING UPSLOPE COMPONENT/OVERCAST CONDITIONS...THEREFORE TRENDED HIGHS LOWER WITH READINGS IN THE LOWER 60S WHERE CONFIDENCE IS HIGHEST AND INCLUDED A MENTION OF FOG OVERNIGHT. MONDAY-TUESDAY...THE SUBTROPICAL RIDGE BEGINS TO AMPLIFY ACROSS THE CENTRAL PLAINS AS THE LOW LEVEL AIRMASS BEGINS TO SLOWLY MODIFY. THE MAV NUMBERS APPEAR TO AGGRESSIVE...AND WILL SHOW A WARMING TREND WITH HIGHS IN THE LOW/MID 70S ON MONDAY WARMING INTO THE LOW/MID 80S TUESDAY. ANOTHER STRONG COLD FRONT WILL ARRIVE ON TUESDAY NIGHT. THE PREVIOUS SHIFT CARRIED A SLIGHT CHANCE MENTION AND SEE NO REASON FOR CHANGES AT THIS POINT.. WEDNESDAY THROUGH SATURDAY...THE START OF THE PERIOD WILL EXPERIENCE SLIGHTLY BELOW NORMAL TEMPERATURES AND DRY CONDITIONS AS AN UPPER LEVEL TROUGH BUILDS EASTWARD ACROSS THE GREAT LAKES AREA AND A COLD FRONT IS DRIVEN INTO THE SOUTHERN PLAINS. SO COOL/DRY WEATHER EXPECTED THROUGH WED/THU PERIODS. FOR FRIDAY/SATURDAY...RUN TO RUN CONSISTENCY IS LACKING AND RELUCTANT TO ADD ANY MENTION OF PRECIPITATION AT THIS POINT. SEASONABLE OR SLIGHTLY ABOVE NORMAL TEMPERATURES CAN BE EXPECTED WITH HIGHS IN THE 70S/AROUND 80 AND LOWS IN THE UPPER 40S/LOWER 50S. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && MCGUIRE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT SAT SEP 24 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251345- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1140 AM CDT SAT SEP 24 2005 /1040 AM MDT SAT SEP 24 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHWEST NEBRASKA AND EXTREME NORTHWEST KANSAS THIS EVENING...NORTH OF HIGHWAY 36. A COLD FRONT WILL SLOWLY MOVE ACROSS THE TRI STATE AREA THIS AFTERNOON...AND BE LOCATED NEAR A MCCOOK TO TRIBUNE LINE EARLY THIS EVENING. WARM AIR WILL BE LIFTED OVER THE FRONT BY A DEVELOPING LOW LEVEL JET...WITH ELEVATED THUNDERSTORMS POSSIBLE. THE MAIN SEVERE THREAT FROM ANY THUNDERSTORM WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST TO OCCUR TUESDAY NIGHT ACROSS THE TRI STATE AREA. AT THIS TIME THE MAIN THREAT WILL BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING NORTH OF HIGHWAY 36. FS/JDK
The Goodland radar (KGLD), 122 km away, was scanning. The volume nearest the first event began at 23:31 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468931, 5468932.